Azythromycin and citalopram

Yesterday morning (at 7.45an) I had a call from my GP to say I shouldn't have azythromycin whilst taking citalopram as it can affect the heart. He did explain in detail and you can find it on the web. He wrote out a prescription for another antibiotic - luckily it is only for emergencies. I had azythromycin in October and there was no mention then. I have an appointment to see him in early January. I will also email my consultant about it. Luckily I nebulise colomycin every day which is ok.

Judith

3 Replies

oldestnewest
  • I am on azythromycin and was told by my nurse if I have to take my rescue clarithromycin I must stop the azythromycin..

    polly xx

  • I had to come off citalopram, but got fluexitine instead.

  • The consultant prescribed azythromycin for my husband even though he knew he was on citalopram. I believe there is only cause for concern if you have heart problems, particularly an irregular heart beat. (The consultant did check first.)

    As with all meds it's a matter of which is the least risk option. As it turned out my husband switched to another antibiotic because azytrhomycin gave him diarhea and didn't do much for his infections either.

You may also like...